Adverse event profiles of dipeptidyl peptidase-4 inhibitors: data mining of the public version of the FDA adverse event reporting system.
BACKGROUND: To describe and analyze the patterns of adverse events associated with dipeptidyl peptidase-4 inhibitors (DPP-4is) (sitagliptin, saxagliptin, linagliptin, vildagliptin, and alogliptin) from the FDA Adverse Event Reporting System (FAERS) and to highlight areas of safety concerns.
METHODS: Adverse events spontaneously submitted to the FAERS between 2004 Q1 to 2019 Q2 were included. The online tool OpenVigil 2.1 was used to query the database. The research relied on definitions of preferred terms (PTs) specified by the Medical Dictionary for Regulatory Activities (MedDRA) and the standardized MedDRA Queries (SMQ). The reporting odds ratio (ROR), with 95% confidence intervals (CIs) was calculated for disproportionality analysis.
RESULTS: Over 16 years, a total of 9706 adverse event reports were identified. Alogliptin was excluded from further analysis due to insufficient sample size. Compared with the non-insulin antidiabetic drugs, the four DPP-4is were all disproportionately associated with four SMQs: "gastrointestinal nonspecific inflammation and dysfunctional conditions," "hypersensitivity," "severe cutaneous adverse reactions," and "noninfectious diarrhoea". As for PT level analyses, DPP-4is are associated with higher reporting of the gastrointestinal tract, pancreas, malignancies, infection, musculoskeletal disorders, general disorders, hypersensitivity, and skin AEs.
CONCLUSIONS: Data mining of the FAERS is useful for examining DPP-4 inhibitors-associated adverse events. The findings of the present study are compatible with clinical experience, and it provides valuable information to decision-makers and healthcare providers in clinical practice.
|ジャーナル名||BMC pharmacology & toxicology|
|投稿者||Huang, Jing; Jia, Yuntao; Sun, Shusen; Meng, Long|
|組織名||Department of Respiratory and Critical Care Medicine, The First Affiliated;Hospital of Chongqing Medical University, Chongqing, 400016, China.;Department of Pharmacy, Ministry of Education Key Laboratory of Child Development;and Disorders, China International Science and Technology Cooperation Base of;Child Development and Critical Disorders, Chongqing Key Laboratory of Pediatrics,;Children's Hospital of Chongqing Medical University, Chongqing, China.;Department of Pharmacy Practice, College of Pharmacy and Health Sciences, Western;New England University, 1215 Wilbraham Road, Springfield, USA.;Department of Pharmacy, Xiangya Hospital Central South University, Changsha,;Hunan, China.;Institute for Rational and Safe Medication Practices, National Clinical Research;Center for Geriatric Disorders, Xiangya Hospital, Central South University,;Changsha, Hunan, China.;Department of Pharmacy, The First Affiliated Hospital of Chongqing Medical;University, Chongqing, China. email@example.com.|